MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA®; DIMENSION VISTA® CO2 CARBON DIOXIDE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA®; DIMENSION VISTA® CO2 CARBON DIOXIDE FLEX® REAGENT CARTRIDGE
Catalog Number K1137 SMN 10445163
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2019-00410 was also filed for the same event.The customer contacted the siemens customer care center (ccc) and reported a discordant depressed carbon dioxide (co2) patient result was obtained on a dimension vista 500 instrument.Siemens healthcare diagnostics headquarters support center (hsc) is investigating the event.
 
Event or Problem Description
A discordant falsely depressed carbon dioxide (co2) patient result was obtained on a dimension vista 500 instrument.The initial result was reported to the physician(s) who questioned the result.The same sample was reprocessed at an alternate facility on an alternate dimension vista instrument and the original low result was confirmed.A new patient sample was drawn at an alternate facility and processed on a later date on a non-siemens blood gas analyzer methodology and a higher correct result was obtained and reported.There are no reports of patient intervention or adverse health consequence due to the discordant falsely depressed co2 result.
 
Additional Manufacturer Narrative
Mdr 2517506-2019-00412 was filed on 25-oct-2019.Mdr 2517506-2019-00410 was filed for the same event.Additional information (24-oct-2019): the customer confirmed that a result of <5 mmol/l was obtained on a non-siemens alternate enzymatic co2 methodology for patient sample identification numbers (sids) 1306851 and 1307434.Siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant falsely depressed carbon dioxide (co2) results.Hsc evaluated the information provided and the instrument data files.Samples from the patient were provided.Siemens technical support laboratory (tsl) internal testing of the samples was inconclusive for the cause of the depressed dimension vista co2 results.No product problem was identified.The cause of this event is unknown.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® CO2 CARBON DIOXIDE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key9241249
Report Number2517506-2019-00412
Device Sequence Number132989
Product Code KHS
UDI-Device Identifier00842768015625
UDI-Public00842768015625
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K061238
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2020
Device Catalogue NumberK1137 SMN 10445163
Device Lot Number19064BA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age78 YR